Severe phenytoin intoxication in a subject homozygous for CYP2C9*3.

@article{Brandolese2001SeverePI,
  title={Severe phenytoin intoxication in a subject homozygous for CYP2C9*3.},
  author={R Brandolese and Maria Gabriella Scordo and Edoardo Spina and Milena Gusella and Roberto Padrini},
  journal={Clinical pharmacology and therapeutics},
  year={2001},
  volume={70 4},
  pages={391-4}
}
A 31-year-old woman who had a severe head injury was treated with oral phenytoin (100 mg 3 times a day) to prevent posttraumatic seizures. On day 10 of phenytoin treatment, 3 hours after the morning dose, the patient manifested neurologic signs compatible with phenytoin intoxication. Thus drug serum concentrations were monitored daily for 12 days. The elimination half-life was 103 hours, namely, about 5 times longer than the mean value generally quoted (22 hours). In the absence of any acquired… CONTINUE READING